Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What can I do?

I took my son (7 yrs. old) to go and get a flu shot at the pediatrician he was fine he was a big boy about it :)
But today I noticed the area where he got the shot right above it it turned red and now has a round circle around the area as big as an egg (but round).
what could this be or what can I do he is being himself. I pray this is normal.
Thanks!

Answer Question
 
Anonymous

Asked by Anonymous at 8:25 PM on Dec. 24, 2008 in School-Age Kids (5-8)

Answers (8)
  • If he's acting fine, I'd say it's probably just a minor reaction. See if it hurts him, see if it's hard or feels lumpy or anything, and just keep an eye on it. If it doesn't go away in a day or 2, I'd call the dr and see if they are concerned about it.
    tropicalmama

    Answer by tropicalmama at 8:32 PM on Dec. 24, 2008

  • Let me rephrase: If it doesn't go away in a day or 2, or he begins to act sick or run a fever, etc., then call the dr and see what they say.
    tropicalmama

    Answer by tropicalmama at 8:33 PM on Dec. 24, 2008

  • he could have pulled his arm back when they gave the shot and it's bruised.
    dle4125

    Answer by dle4125 at 9:20 PM on Dec. 24, 2008

  • I would be freaking to be quite honest and I would take my child in. This is NOT a normal reaction. Actually, didn't they tell you when he got the flu shot what to look out for and what is not normal? I work in the medical field and I would take him in. Any time a site that has had an injection gets funky then a professional needs to know. He could actually be having an allergic reaction to the ingrediants. They may tell you nothing is wrong and that he is doing fine. Great. So then your worries are relieved. But I have to tell you - I would go in. A lump the size of an egg, no matter how it got there, is enough for me to visit our doctor to have it checked out. Its not like it happens every day.
    frogdawg

    Answer by frogdawg at 12:25 AM on Dec. 25, 2008

  • I would call the ER, since the offices are closed now, and ask about the reaction.
    Lizzysapisces

    Answer by Lizzysapisces at 6:29 PM on Dec. 25, 2008

  • As big as an egg? holy cow! He needs to get it checked out. Usually they tell you "if there is any redness or swelling, call us immidiately." Or at least that is what my kids doc tells me.
    LovinEveryDay

    Answer by LovinEveryDay at 12:48 AM on Dec. 26, 2008

  • The first thing I would do is put ice on it, that should bring the inflammation down. My son had to have a shot of antibiotics a while back and it became inflamed and the first thing they do is apply an ice pack. If he was going to have a serious reaction it would have happened not long after recieving the shot. If ice does not work call the ER and ask if that is a normal reaction to the shot. As long as he is breathing fine and it is not spreading it sounds like a localized reaction. Good luck and follow your motherly instincts.
    jordanmarie2000

    Answer by jordanmarie2000 at 12:57 AM on Dec. 26, 2008

  • redness and tenderness at the site of vacc is normal- but if youre concerned about how it looks call the doc--thats what they are there for
    mommymeg03

    Answer by mommymeg03 at 8:01 PM on Dec. 28, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.